Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 75, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 20, 2007, 6:37 PM CDT for Washington County, Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 6:37 PM CDT (23:37 UTC)
- Expired
- Jul 20, 2007, 10:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:22 PM CDT | FLASH FLOOD | 2 E Lincoln, AR | WATER RUNNING OVER THE ROAD ON HIGHWAY 62. ROADS SOUTH OF TOWN FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 202337 FFWTSA ARC143-210330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 637 PM CDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 1030 PM CDT * AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES NORTH OF CINCINNATI TO 9 MILES SOUTH OF LINCOLN...MOVING SOUTH AT 5 MPH. RADAR INDICATES THAT 2 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 2 INCHES WILL BE POSSIBLE THROUGH 1030 PM CDT. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...PRAIRIE GROVE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3611 9455 3582 9452 3587 9421 3614 9430 $$
1 follow-up statement
000 WGUS74 KTSA 210128 RRA FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 829 PM CDT FRI JUL 20 2007 ARC143-210139- WASHINGTON AR- 829 PM CDT FRI JUL 20 2007 ...THE FLASH FLOOD WARNING FOR WESTERN WASHINGTON COUNTY IS CANCELLED... THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3611 9455 3582 9452 3587 9421 3614 9430 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:22 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 20, 3:22 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 322 PM CDT FRI JUL 20 2007 .DISCUSSION... WEAK SURFACE TROUGH FROM SOUTHEAST CORNER OF KANSAS INTO MID ARKANSAS...AIDED BY LOWER 70 DEWPOINTS..& SUN IS FOCUS OF CONVECTION THIS AFTERNOON. SCATTERED / WIDELY SCATTERED SHRA AND ISOLATED TSRA CARRIED INTO EVENING HOURS. SURFACE HIGH PUSHING DOWN MISSISSIPPI VALLEY OVERNIGHT MAY BRING SOME DRIER/COOLER AIR TO NORTH CENTRAL ARKANSAS BY DAWN. MORE WIDELY SCATTERED SHOWERS/ISOLATED THUNDER NOT TO BE RULED OUT SATURDAY AFTERNOON. UPPER RIDGE ON SUNDAY SHOULD BE SUFFICIENT TO SUPPRESS PCPN. GFS RETROGRADES EASTERN H500 LOW EARLY NEXT WEEK WHILE WRF HOLDS H500 CLOSER EAST COAST. LATEST ECMWF LOOKING MORE IN GFS CAMP. WILL KEEP EARLY NEXT WEEK DRY..FOR NOW. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 73 93 72 93 / 20 20 0 0 FSM 70 91 70 91 / 20 20 10 10 MLC 71 90 69 92 / 20 20 10 20 BVO 70 91 68 91 / 20 20 0 0 FYV 68 87 64 88 / 20 20 0 0 BYV 67 85 65 86 / 30 10 0 0 MKO 71 91 69 90 / 20 20 10 10 MIO 69 90 68 91 / 20 20 0 0 F10 71 90 69 91 / 20 20 10 10 HHW 70 89 71 89 / 30 20 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Jul 20, 1:00 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI JUL 20 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI JUL 20 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 2 PM. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER PARTS OF FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...JUST AHEAD OF A WEAK COLD FRONT THAT EXTENDS FROM SOUTH CENTRAL KANSAS INTO NORTHERN ARKANSAS. THE AIRMASS AHEAD OF THIS BOUNDARY HAS BECOME QUITE UNSTABLE...WITH SURFACE-BASED CAPES RUNNING AROUND 3000 J/KG. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED THE REMAINDER OF THE AFTERNOON...WITH THE GREATEST COVERAGE ALONG AND NORTH OF A TULSA TO FORT SMITH LINE. WHILE UPPER SHEAR IS WEAK...THE DEGREE OF INSTABILITY SUGGESTS THAT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE EARLY EVENING. DAMAGING WINDS WOULD BE THE PRIMARY SEVERE WEATHER THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AS THE FRONTAL BOUNDARY LINGERS OVER THE REGION. DRY WEATHER IS ANTICIPATED MUCH OF NEXT WEEK AS HIGH PRESSURE PREVAILS AT THE SURFACE AND ALOFT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 20, 4:35 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT FRI JUL 20 2007
ARZ011-202200-
MADISON AR-
435 PM CDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
MADISON
AT 435 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUNTSVILLE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GEORGETOWN...HARMONY...HUNTSVILLE...
AURORA...JAPTON AND ALABAM.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3605 9355 3621 9378 3606 9393 3587 9379Special weather statement, Jul 20, 5:22 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT FRI JUL 20 2007
ARZ011-020-202315-
FRANKLIN AR-MADISON AR-
522 PM CDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHWESTERN MADISON
AT 522 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF BRASHEARS...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...MOUNTAIN
TOP...BARNES...TURNERS BEND...CASS...REDDING...SAINT PAUL...COMBS...
BRASHEARS...PATRICK AND DELANEY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3586 9370 3588 9392 3563 9398 3560 9371Local storm report, Jul 20, 5:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM FLASH FLOOD JAPTON 35.96N 93.80W
07/20/2007 MADISON AR LAW ENFORCEMENT
WATER OVER SEVERAL SECONDARY ROADS
&&
RBDSpecial weather statement, Jul 20, 5:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT FRI JUL 20 2007
ARZ001-010-OKZ069-210000-
ADAIR OK-BENTON AR-WASHINGTON AR-
559 PM CDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
NORTHWESTERN WASHINGTON AND SOUTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
NORTHERN ADAIR
AT 559 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF GALLITIN...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BARON...CHRISTIE...
WESTVILLE...BALLARD...WATTS...FAIRMOUNT...SILOAM SPRINGS...GENTRY...
LAKE FRANCIS...GALLITIN...SPRINGTOWN...HIGHFILL...LINCOLN...CLYDE...
SUMMERS...RHEA...CINCINNATI AND WEDINGTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3630 9431 3632 9450 3594 9475 3586 9442The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:35 PM CDT | Special Weather Statement | TSA | Madison | 25 min |
| Jul 20, 5:17 PM CDT | Flash Flood Warning | TSA | Madison | 4 hr |
| Jul 20, 5:22 PM CDT | Special Weather Statement | TSA | Franklin | 53 min |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.